Adverse cutaneous drug eruptions: current understanding.

Details

Serval ID
serval:BIB_8642388B4B42
Type
Article: article from journal or magazin.
Collection
Publications
Title
Adverse cutaneous drug eruptions: current understanding.
Journal
Seminars in immunopathology
Author(s)
Hoetzenecker W., Nägeli M., Mehra E.T., Jensen A.N., Saulite I., Schmid-Grendelmeier P., Guenova E., Cozzio A., French L.E.
ISSN
1863-2300 (Electronic)
ISSN-L
1863-2297
Publication state
Published
Issued date
01/2016
Peer-reviewed
Oui
Volume
38
Number
1
Pages
75-86
Language
english
Notes
Publication types: Journal Article ; Review
Publication Status: ppublish
Abstract
Adverse cutaneous drug reactions are recognized as being major health problems worldwide causing considerable costs for health care systems. Most adverse cutaneous drug reactions follow a benign course; however, up to 2% of all adverse cutaneous drug eruptions are severe and life-threatening. These include acute generalized exanthematous pustulosis (AGEP), drug reaction with eosinophilia and systemic symptoms (DRESS), Stevens-Johnson syndrome (SJS), and toxic epidermal necrolysis (TEN). Physicians should be aware of specific red flags to rapidly identify these severe cutaneous drug eruptions and initiate appropriate treatment. Besides significant progress in clinical classification and treatment, recent studies have greatly enhanced our understanding in the pathophysiology of adverse cutaneous drug reactions. Genetic susceptibilities to certain drugs have been identified in SJS/TEN patients, viral reactivation in DRESS has been elucidated, and the discovery of tissue resident memory T cells helps to better understand the recurrent site-specific inflammation in patients with fixed drug eruption.
Keywords
Acute Generalized Exanthematous Pustulosis/diagnosis, Acute Generalized Exanthematous Pustulosis/etiology, Acute Generalized Exanthematous Pustulosis/therapy, Diagnosis, Differential, Disease Management, Drug Eruptions/diagnosis, Drug Eruptions/etiology, Drug Eruptions/metabolism, Drug Eruptions/therapy, Humans, Phenotype, Skin/immunology, Skin/metabolism, Skin/pathology, Stevens-Johnson Syndrome/diagnosis, Stevens-Johnson Syndrome/etiology, Stevens-Johnson Syndrome/therapy, AGEP, Adverse cutaneous drug eruptions, DRESS, Maculopapular rash, Stevens-Johnson syndrome, Toxic epidermal necrolysis
Pubmed
Web of science
Create date
27/08/2020 13:59
Last modification date
02/09/2020 5:26
Usage data